Texas, 2007

Hail and Damaging Wind in Texas, June 15, 2007

June 15, 2007 · NWS LUB · 2 events in 2 counties and zones

Isolated thunderstorms developed along an outflow boundary over the southeastern South Plains of west Texas during the late afternoon and evening hours of the 15th. At least two storms briefly became severe and produced penny size hail and 60 mph winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

Isolated thunderstorms developed along an outflow boundary over the southeastern South Plains of west Texas during the late afternoon and evening hours of the 15th. At least two storms briefly became severe and produced penny size hail and 60 mph winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 15, 2:22 PM CST, 3 hours 32 minutes earlier.

Area forecast discussion, Jun 15, 2:22 PM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
322 PM CDT FRI JUN 15 2007

.SHORT TERM...
SURFACE ANALYSIS AT 19Z DEPICTS NEAR STATIONARY SFC LOW ACRS
SOUTHWEST OKLAHOMA NEAR HOBART. ALOFT...LOW PRESSURE CENTER ALSO
SEEMS TO BE CENTERED NEAR OR JUST SLIGHTLY SOUTH OF THE SFC LOW.
SEVERAL PIECES OF VORTICITY CONTINUE TO ROTATE AROUND THE UPR LOW AT
THIS TIME...RESULTING IN POCKETS OF SCT SHOWERS AND THUNDERSTORMS.
ONE SUCH VORT MAS THAT RESULTED IN MCS EARLY THIS MORNING JUST SOUTH
OF THE CWFA CONTINUES TO MOVE INTO THE TX HILL COUNTRY. THIS FEATURE
HAS CREATED AN IMPRESSIVE OUTFLOW BNDRY THROUGH THE COURSE OF THE
DAY...WITH BACK EDGE EXTENDING ACROSS THE SOUTHEAST CORNER OF THE
CWFA. OF NOTE...KLBB WSR-88D IS DEPICTING A NEAR STATIONARY BNDRY
ARCING FROM NEAR RALLS TO JUST WEST OF TAHOKA. AT PRESENT
TIME...QUICK LOOK OUTSIDE REVEALS RATHER STABLE AIRMASS WITH
GENERALLY FAIR WEATHER CU FIELD. ELSEWHERE...ISOLATED SHOWERS/STORMS
OVER EASTERN TX PAN/WESTERN OK ARE MOVING SOUTH INTO THE FAR
NORTHEAST COUNTIES. APPEARS THE SE TX PAN/ROLLING PLAINS WILL
CONTINUE TO HAVE THE BEST CHC OF STORMS THIS EVENING...WITH POSSIBLY
A FEW STORMS ACRS THE REMAINDER OF THE CWFA.

FOR SATURDAY...UPPER LOW IS FORECAST TO MOVE VERY LITTLE...PERHAPS
SLIDING A LITTLE FARTHER SOUTH INTO NORTH TEXAS. THIS WILL AGAIN
PLACE THE BEST CHC OF STORMS TO FORM OVER THE ROLLING PLAINS WITH
ISOLATED ACTIVITY OUT WEST. STORMS CLOSER TO UPR LOW CORE WILL HAVE
THE BEST POTENTIAL TO BECOME STRONG WITH POSSIBLY SOME HAIL AND
GUSTY WINDS AT BEST.

.LONG TERM...
POLAR JET DIPPING INTO NORTHERN PLAINS ON MONDAY WILL TAKE THE
UPPER LOW FOR A RIDE AS IT INDUCES ENOUGH FLOW AND HEIGHT CHANGES
IN ITS VICINITY TO CAUSE IT TO OPEN UP. MID LEVEL RIDGE IS
EXPECTED TO BUILD IN QUICKLY IN THE WAKE OF THIS SYSTEM AND WILL
LIKELY PROVIDE SUFFICIENT CAP TO KEEP THUNDERSTORMS FROM DEVELOPING
ACROSS THE AREA ON MON. WILL HAVE TO MONITOR BETTER CHANCES ACROSS
HIGHER TERRAIN AS MORE WESTERLY FLOW MAY BRING SOME STORMS OFF THE
MOUNTAINS NEAR THE PNHDL BUT LEFT POPS ON LOW SIDE. PREVIOUS MODEL
RUNS ALSO SUGGESTED CDFNT WOULD AID IN DEVELOPMENT AS IT MOVED
ACROSS PNHDL LATER IN THE DAY HOWEVER LATEST GUIDANCE LOSES THIS
FEATURE AND KEEPS BEST CONVERGENCE ACROSS PANHANDLE WITH SOUTHERLY
FLOW QUICKLY RETURNING OVERNIGHT. ANOTHER FRONTAL BOUNDARY IS
POSSIBLE ON THU BUT LOW AMPLITUDE FLOW ACROSS THE NORTHERN PLAINS
BY THE GFS DOES NOT SUPPORT MUCH HOPE OF BOUNDARY AS FAR SOUTH AS
THE SOUTHERN PNHDL OR SOUTH PLAINS. EARLIER MED RANGE GUIDANCE
DISPUTED THIS SOMEWHAT WITH A DEEPER TROUGH MOVING INTO THE
CENTRAL ROCKIES MID WEEK...HOWEVER LATEST ECMWF AND CONSENSUS
SUPPORTS MID LEVEL RIDGE BUILDING NORTH INSTEAD. AS A RESULT...EXPECT
TEMPERATURES TO GRADUALLY WARM THROUGH NEXT FRI WITH LITTLE CHCS
OF PRECIP. DID NOT MAKE MANY ADJUSTMENTS TO LATER PERIODS AS A RESULT.

&&

.AVIATION...
RATHER DEEP LAYER OF MOISTURE WILL PERSIST ACROSS MUCH OF THE
ROLLING PLAINS THROUGH SATURDAY. LATE TONIGHT...IFR CIGS ARE LIKELY
TO MOVE INTO THIS AREA INCLUDING THE KCDS TERMINAL. AREAS OF FOG
WITH VSBYS AOA 3 MILES MAY ALSO DEVELOP FM 10-14Z. LOW CLOUDS MAY
ALSO AFFECT AREAS BACK TO NEAR KLBB BY 10-14Z WITH VSBYS FM 3-5
MILES AROUND SUNRISE. LOW CLOUDS WILL SCATTER OUT BY MID TO LATE
MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        60  85  60  87  61 /  10  20  20  20  10
TULIA         60  83  61  85  64 /  20  30  30  20  10
PLAINVIEW     61  83  62  84  65 /  20  30  30  20  20
LEVELLAND     62  85  62  86  65 /  20  30  30  20  10
LUBBOCK       63  85  64  85  65 /  20  30  30  20  20
BROWNFIELD    64  86  63  85  65 /  20  30  30  20  20
CHILDRESS     65  82  66  84  68 /  40  50  40  30  20
SPUR          66  83  66  85  68 /  30  40  40  20  20
ASPERMONT     68  83  67  84  69 /  40  50  40  30  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21/24/21
Hazardous weather outlook, Jun 15, 10:45 AM CST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1145 AM CDT FRI JUN 15 2007

TXZ021>044-161645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1145 AM CDT FRI JUN 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

AN UPPER LEVEL STORM SYSTEM WILL MEANDER IN THE VICINITY OF THE
LOW ROLLING PLAINS AND SOUTHWEST OKLAHOMA THROUGH TONIGHT.
THE COLD POOL ALOFT ASSOCIATED WITH THIS SYSTEM WILL LIKELY CREATE
STEEP MID LEVEL LAPSE RATES. THIS COMBINED WITH MODEST DAYTIME
HEATING WILL CREATE MODERATE INSTABILITY BY MID TO LATE AFTERNOON.
ADDITIONAL THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING
WITH THE POTENTIAL FOR A FEW STORMS TO BECOME STRONG OR SEVERE.
AVAILABLE INSTABILITY AND SHEAR ARE NOT SUPPORTIVE FOR SUPER CELLULAR
STRUCTURE BUT A FEW STORMS COULD CONTAIN DAMAGING WIND GUSTS AND
HAIL UP TO ONE INCH IN DIAMETER. THE MOST FAVORABLE AREAS APPEAR
TO BE ALONG AND SOUTHEAST OF A CHILDRESS TO FLOYDADA TO LUBBOCK TO
BROWNFIELD LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS SHOULD MONITOR
REMAIN ALERT FOR STRONG THUNDERSTORM DEVELOPMENT LATER THIS
AFTERNOON AND EVENING.

KW

In the hours before

Special weather statement, Jun 15, 4:42 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
542 PM CDT FRI JUN 15 2007

TXZ036-152315-
CROSBY TX-
542 PM CDT FRI JUN 15 2007

...STRONG THUNDERSTORM ACROSS CROSBY COUNTY...

AT 538 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF WHITE RIVER LAKE...OR ABOUT 11
MILES SOUTH OF CROSBYTON...MOVING SOUTH AT 5 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH IS EXPECTED
WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY
FROM WINDOWS.

HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS
FLOODED ROADS AS THEY MAY BE WASHED OUT.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

KW

The radar

The Lubbock radar (KLBB), 75 km away, was scanning. The volume nearest the first event began at 23:54 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Garza

When
June 15, 5:54 PM CST
Where
Garza County, 8 mi E of Post
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
33.180, -101.242

|Local law enforcement officials reported penny size hail east of Post along U.S. Highway 380.|

Thunderstorm Wind, Kent

When
June 15, 7:05 PM CST
Where
Kent County, 1 mi SSE of Jayton
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
33.237, -100.573

|The Texas Tech University West Texas Mesonet recorded a 60 mph thunderstorm wind gust near Jayton. No damage was reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31825, 31828.